Oklahoma, 2010Damaging Winds in Oklahoma, August 31, 2010
August 31, 2010 · NWS TSA · 4 events in 4 counties and zones
Thunderstorms developed ahead of a cold front that pushed into the region. Wind damage occurred across portions of eastern Oklahoma as these storms moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a cold front that pushed into the region. Wind damage occurred across portions of eastern Oklahoma as these storms moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 1:54 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 31, 1:54 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE AUG 31 2010
.DISCUSSION...
MOIST AND UNCAPPED ATMOSPHERE IN PLACE HAS ALLOWED FOR CONVECTIVE
TEMP TO BE REACHED AS ISOLATED/WIDELY SCATTERED ACTIVITY HAS BEGUN
TO DEVELOP. FIRST PERIOD POPS IN THE 00-06Z TIME PERIOD WILL LIKELY
BE PREDICATED ON HOW THE SCOPE LOOKS NEAR ISSUANCE TIME. AS OF
NOW...LOOKS LIKE A 20 OR 30 POP WILL SUFFICE. SHORT TERM MODELS GO
BONKERS WITH QPF LATE TONIGHT AND TOMORROW...AND WITHOUT MUCH
SEMBLANCE OF A LOW LEVEL JET WITH ONLY 20-25 KTS OF FLOW ADVERTISED.
HOWEVER...THAT SUSTAINED ACTIVITY LAST NIGHT WHEN THE MOIST AXIS WAS
SITUATED A LITTLE FURTHER EAST. SO FOR NOW...WILL PROCEED WITH POPS
TOMORROW CLOSE TO MAV GUIDANCE. DONT EXPECT AS MUCH AREAL COVERAGE
TOMORROW NIGHT INTO THURSDAY. HOWEVER GOOD SURGE OF COOLER AIR WILL
BE PUSHING SOUTH BEHIND THE COLD FRONT AS A POTENT S/W SWINGS
THROUGH THE HIGH PLAINS/UPPER MIDWEST. EXPECT SHOWERS AND STORMS
ALONG THE BOUNDARY MAINLY THURSDAY NIGHT. CONSIDERABLY COOLER AIR
ARRIVES FOR THE AT LEAST THE FIRST HALF OF THE LABOR DAY WEEKEND. AS
THE WEEKEND PROGRESSES...HIGH PRESSURE MOVES EAST...SOUTHERLY WINDS
RETURN AND TEMPERATURES MODERATE TOWARDS SEASONAL NORMS. ADDITIONAL
RAIN CHANCES BEYOND EARLY FRIDAY APPEAR MINIMAL FOR THE REST OF THE
FORECAST. TEMPERATURE WISE...WENT A TAD ABOVE GUIDANCE FOR THE SHORT
TERM...BUT USED A BLEND OF ECMWF AND GFS/MEX NUMBERS AFTER FRONTAL
PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 91 75 92 / 40 70 40 40
FSM 75 92 73 94 / 40 60 20 30
MLC 76 93 74 94 / 30 50 30 30
BVO 76 90 73 91 / 50 70 40 50
FYV 73 88 71 90 / 40 60 50 40
BYV 72 88 71 89 / 30 60 50 40
MKO 75 91 73 93 / 30 70 40 40
MIO 73 89 72 91 / 50 70 50 40
F10 77 91 73 93 / 30 60 30 30
HHW 75 93 74 93 / 30 40 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ055-OKZ056-OKZ060-OKZ061-
OKZ066-OKZ067-OKZ070-OKZ071.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....23Hazardous weather outlook, Aug 31, 3:33 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT TUE AUG 31 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-010630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
433 PM CDT TUE AUG 31 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED
OVER PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA LATE THIS
AFTERNOON. SOME OF THESE STORMS COULD MOVE INTO NORTHEAST OKLAHOMA
BY EARLY EVENING. DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY
THREAT IN THE STRONGER STORMS. THE THUNDERSTORM ACTIVITY SHOULD
BEGIN TO DIMINISH LATER THIS EVENING WITH THE LOSS OF HEATING.
THE HEAT AND HUMIDITY ARE COMBINING TO RAISE HEAT INDEX VALUES
INTO THE 100 TO 105 DEGREE RANGE LATE THIS AFTERNOON OVER PORTIONS
OF THE AREA. THE WARM TEMPERATURES...GUSTY SOUTH WINDS...AND DRY
FUELS WILL ALSO ALLOW FOR A LIMITED FIRE DANGER THREAT ACROSS
PORTIONS OF EASTERN OKLAHOMA THROUGH EARLY EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM AND HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY WITH A HOT AND HUMID ENVIRONMENT AHEAD OF A FRONT. THE
FRONT IS EXPECTED TO SWEEP SOUTH ACROSS THE REGION LATE THURSDAY
AFTERNOON INTO THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL WILL BE POSSIBLE ALONG AND DIRECTLY BEHIND THE
FRONT. A COOLER...AND DRIER AIR MASS WILL FILTER INTO THE REGION FOR
FRIDAY ON INTO THE WEEKEND BEHIND THE FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 31, 4:04 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT TUE AUG 31 2010
OKZ054-312230-
OSAGE OK-
504 PM CDT TUE AUG 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
FAR WESTERN OSAGE
AT 504 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF APPERSON...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3671 9705 3670 9701 3670 9694 3676 9689
3676 9683 3678 9681 3680 9674 3657 9682
3657 9689 3660 9691 3658 9701 3660 9706
3668 9708
TIME...MOT...LOC 2204Z 210DEG 18KT 3661 9701Thunderstorm Wind, Osage
- When
- August 31, 4:13 PM CST
- Where
- Osage County, 13 mi WSW of Burbank
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.628, -96.937
Strong thunderstorm wind damaged two mobile homes, destroyed two barns, and blew down large tree limbs.
Thunderstorm Wind, Rogers
- When
- August 31, 6:30 PM CST
- Where
- Rogers County, 3 mi SSE of Inola
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.110, -95.479
Thunderstorm Wind, Muskogee
- When
- August 31, 6:50 PM CST
- Where
- Muskogee County, 1.71 mi N of Bacone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.775, -95.334
Strong thunderstorm wind blew over a set of metal bleachers at Bacone College.
Thunderstorm Wind, Mayes
- When
- August 31, 6:51 PM CST to 6:54 PM CST
- Where
- Mayes County, Pryor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.300, -95.320
Strong thunderstorm wind blew down numerous trees and large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, August 31, 20101 death · 2 events
- Damaging Winds and Heavy Rain in Minnesota, August 31, 2010$260,000 · 56 kt wind · 5 events
- Flood and Hail in Kansas, August 31, 2010$133,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, August 31, 20101 injured · $67,000 · 70 kt wind · 11 events
- Flash Flood and Damaging Wind in Wisconsin, August 31, 2010$28,000 · 52 kt wind · 2 events
- Heat in Kansas, August 31, 201018 events
- Damaging Wind in Michigan, August 31, 2010$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, August 31, 20101.75 in hail · 8 events
- Flash Flood and Damaging Winds in Missouri, August 31, 2010$6,000 · 52 kt wind · 7 events
- Damaging Winds in Texas, August 31, 2010$2,000 · 65 kt wind · 4 events
- Damaging Winds in Oklahoma, August 31, 2010$6,000 · 56 kt wind · 4 events
- Hail and Heavy Rain in Nebraska, August 31, 20101.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254473, 254475, 254476, 254477.